Thunderstorm Wind, Clinch
- When
- May 3, 12:00 AM EST
- Where
- Clinch County, Homerville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.033, -82.750
Law enforcement reported trees and power lines were down in Homerville. Dime size hail was also reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Law enforcement reported trees and power lines were down in Homerville. Dime size hail was also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 2, 8:21 PM EST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 PM EDT FRI MAY 2 2003 THE LINE OF WATCH BOXES TO OUR NORTH AND WEST THIS EVENING IS A BIT UNSETTLING. NUMEROUS LINES OF STRONG/SEVERE STORMS ARE MARCHING SOUTHEAST THROUGH GA/AL AND THE FL PANHANDLE. IN ADDITION...SPC HAS ADDED SOUTHEAST GEORGIA TO THE DAY1 SLIGHT RISK AREA. AM HOPING THAT LOSS OF DAYTIME HEATING WILL GREATLY THE DIMINISH THE STORMS BUT MODELS SHOW VORTMAX MOVING ACROSS SE GA/NE FL OVERNIGHT WITH SOME LIFT INDICATED. MODELS DO NOT INDICATE MUCH PRECIP OVERNIGHT BUT THEY ALSO DONT HAVE A GOOD HANDLE ON ONGOING CONVECTION. ATMOSPHERE UNSTABLE PER 00Z SOUNDING EVEN AS TEMPS DROP INTO MID 70S THIS EVENING. FOR EVENING UPDATE...WILL KEEP POPS UNCHANGED ACROSS GEORGIA BUT BEEF UP WORDING CONSISTENT WITH SLT RISK. FURTHER SOUTH...THINK ACTIVITY WILL HAVE HARD TIME GETTING SOUTH OF I-10 SO WILL DROP POPS FOR SOUTHERN COUNTIES AT UPDATE. MARINE...CURRENT FCST ON TRACK. NO CHANGES. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1110 PM EDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA UNTIL 2 AM EST... A LARGE AREA OF SEVERE THUNDERSTORMS ACROSS ALABAMA AND NORTHERN GEORGIA ARE DROPPING RAPIDLY SOUTHEAST TOWARD THE FORECAST AREA. HAIL TO 1 INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. SPOTTERS ARE REQUESTED TO CALL IN REPORTS OF SIGNIFICANT THUNDERSTORM ACTIVITY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
GAZ152-153-030515- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1235 AM EDT SAT MAY 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT ALL OF BRANTLEY AND GLYNN COUNTIES THROUGH 115 AM... AT 1235 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF EVERETT TO 4 MILES SOUTHEAST OF HOBOKEN...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF DARIEN TO 4 MILES SOUTHEAST OF HOBOKEN...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAYBON... NAHUNTA...HOBOKEN...EVERETT...WAYNESVILLE...THALMANN...HICKOX AND ATKINSON THROUGH 115 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. DEESE
GAZ165-166-030530- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1248 AM EDT SAT MAY 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT ALL OF CAMDEN COUNTY THROUGH 130 AM... AT 1248 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING ALONG A LINE FROM 10 MILES WEST OF DOCK JUNCTION TO 7 MILES SOUTH OF NAHUNTA...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...WOODBINE...COLESBURG...KINGSLAND...HARRIETTS BLUFF AND KINGS BAY BASE THROUGH 130 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. DEESE
GAZ162-163-030530- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1256 AM EDT SAT MAY 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CLINCH AND ECHOLS COUNTIES THROUGH 130 AM EDT... AT 1256 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF FARGO TO 4 MILES NORTH OF MAYDAY...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF STEVEN FOSTER STATE PARK TO 11 MILES SOUTH OF LAKELAND...MOVING SOUTH AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY... STATENVILLE...FARGO AND NEEDMORE THROUGH 130 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CAMP
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354852.